MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G55738
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The needle was unable to move up/down.As reported by the customer: "when you unlock the dial, you physically could not move it up and down." additional information was received on 08-nov-2017 confirming: "i checked with the nurse that was doing procedures that day.She said one of the needles was able to advance but the doctor was unable to retract it.They had to pull it out of the scope with the needle still out.The other needle was unable to advance at all" this report relates to the needle that was unable to be retracted.
 
Additional Manufacturer Narrative
Pma/510(k) # k142688.(b)(4).Exemption number: e2016031.Importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Lab evaluation: the device involved in this complaint was not available for return to cook.As the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.Root cause: a possible root cause for this complaint could have been that the device was in a torqued/flexed position which led to advancement issues.Conduct wo: prior to distribution, all echo-hd-25-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-25-c device of lot# c1371787 did not reveal any discrepancies that could have contributed to this complaint issue.Ifu review: the precautions section of the instructions for use, ifu0077-4, which accompanies this device instructs the user to ensure the stylet is fully inserted when advancing the needle into the biopsy site." on review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.A review of the ifu shows that it has been followed.Summary: from the information provided, no adverse effects to the patient have been reported as a result of this occurrence as it was prior to use.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The needle was unable to move up/down.As reported by the customer: "when you unlock the dial, you physically could not move it up and down." additional information was received on 08-nov-2017 confirming: "i checked with the nurse that was doing procedures that day.She said one of the needles was able to advance but the doctor was unable to retract it.They had to pull it out of the scope with the needle still out.The other needle was unable to advance at all".This report relates to the needle that was unable to be retracted.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7059338
Report Number3001845648-2017-00568
Device Sequence Number1824374
Product Code FCG
UDI-Device Identifier00827002557383
UDI-Public(01)00827002557383(17)200627(10)C1371787
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG55738
Device Catalogue NumberECHO-HD-25-C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/31/2017
Event Location Hospital
Initial Date Received by Manufacturer 11/03/2017
Supplement Date Received by Manufacturer11/03/2017
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1